MAUDE Adverse Event Report: NUVASIVE, INC VUEPOINT II OCT SYSTEM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

NUVASIVE, INC VUEPOINT II OCT SYSTEM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 8970000
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the radiograph is consistent with the reported event.The lock screw has loosened.There is no plan for revision surgery at this time.Implant remains in-situ.No further evaluation of the product can be completed at this time.The root cause of this reported event has not been determined, no conclusion can be drawn.Labeling review notes the following: "potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebra, neurological injury, and vascular or visceral injury.".
 
Event or Problem Description
On (b)(6) 2016 a (b)(6) male patient underwent a procedure at c3-t1.At 12 week follow up the patient reported a "clicking" sound that was verified by radiograph as a post-operative lock screw loosening at the t1 disc level.There are no plans for revision.No patient injury reported.

Brand Name
VUEPOINT II OCT SYSTEM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key6156408
Report Number2031966-2016-00089
Device Sequence Number938152
Product Code NKG
UDI-Device Identifier00887517397133
UDI-Public00887517397133
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150474
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8970000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR